Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 21, 2006, 7:45 PM MDT for Kit Carson County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 7:45 PM MDT (01:45 UTC)
- Expired
- Jun 21, 2006, 8:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:20 PM MDT | HAIL 1.25 | 8 N Bethune, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 6:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 220145 TORGLD COC063-220245- /O.NEW.KGLD.TO.W.0019.060622T0145Z-060622T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 745 PM MDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 845 PM MDT * AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES NORTH OF BETHUNE...OR ABOUT 16 MILES NORTHWEST OF BURLINGTON...MOVING SOUTH AT 10 MPH. * THE TORNADO WILL BE NEAR... BETHUNE AND 8 MILES WEST OF BURLINGTON AROUND 845 PM MDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 422 AND 438. THIS IS A DANGEROUS STORM SEEK BELOW GROUND SHELTER IMMEDIATELY... OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS. ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS. LAT...LON 3956 10236 3955 10253 3921 10258 3922 10224 $$ MCGUIRE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 21, 3:11 PM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 3:11 PM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 311 PM MDT WED JUN 21 2006 .DISCUSSION...MAIN FORECAST PROBLEM WILL CONTINUE TO BE CHANCE OF PRECIPITATION THROUGH THE PERIOD. SECONDARY PROBLEM WILL BE HIGH TEMPERATURES...ESPECIALLY TOMORROW. SATELLITE CONTINUING TO SHOW AN ACTIVE AND PROGRESSIVE FLOW FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. MEAN UPPER TROUGH STILL TO OUR WEST. SEVERAL SHORTWAVES EMBEDDED IN THIS FLOW. ONE...WHICH COULD BE LEFT OVER CIRCULATION FROM LAST NIGHT...IS OVER SOUTHEAST COLORADO WITH AN EXTENSION OF THE TROUGH TO THE NORTH. THERE IS ANOTHER NEAR THE FOUR CORNERS AREA. THE STRONGEST ONE LOOKS TO BE APPROACHING FROM THE NORTHWEST PORTION OF THE COUNTRY. MAIN FRONT LOOKS TO HAVE PUSHED FURTHER SOUTH WITH LOW LEVEL UPSLOPE IN PLACE OVER THE FORECAST AREA. AT JET LEVEL...MODELS INITIALIZED FINE. AT MID LEVELS...BASED ON SATELLITE MODELS HAVE CAPTURED THE SHORTWAVE TROUGH DETAILS WELL. BASED ON UPPER AIR ANALYSIS...THE MODELS ARE ALSO CLOSE WITH THE GFS DOING SLIGHTLY BETTER THAN THE OTHER MODELS. IT ESPECIALLY IS DOING WELL WITH THE SHORTWAVES IN QUESTION. MODELS TENDED TO BE A LITTLE DRY WITH THE GFS CLOSER. AT LOW LEVELS...THE UKMET DID BEST ON THE TEMPERATURES FOLLOWED BY THE GFS. MODELS WERE CLOSE ON THE WIND FIELD WITH THE GFS/WRF-NAM ABOUT THE SAME. WILL BE GOING WITH A BLEND OF THE MODELS. TONIGHT...RIGHT REAR QUADRANT OF NORTHERN JET STAYS OVER THE FORECAST AREA...ESPECIALLY NORTHERN SECTIONS...THROUGH THE ENTIRE NIGHT. CONVECTION HAS STARTED FROM THE WEST BUT STORM MOTIONS ARE SLOW. AN OUTFLOW FROM CONVECTION OVER NEBRASKA HAS PUSHED INTO THE NORTHEAST PORTION OF THE FORECAST AREA. MODELS CONTINUE TO INDICATE THAT THE ENTIRE FORECAST AREA WILL GET SOMETHING WITH THE SOUTHERN HALF SEEING THE MOST. WILL LAY OUT THE POPS THAT WAY. THURSDAY/THURSDAY NIGHT...RIGHT REAR QUADRANT STAYS OVER THE EASTERN PORTION OF THE FORECAST AREA IN THE MORNING. ALL MODELS SHOWING ONGOING AND ACTUALLY EXPANDING PRECIPITATION DURING THE DAY... ESPECIALLY IN THE MORNING. JUST GOING BY THE RUC13 WOULD SAY THERE IS MORE PRECIPITATION COVERAGE ON THIS DAY THAN TONIGHT. MID AND UPPER LEVEL LIFT...PROBABLY FROM NORTHERN GREAT BASIN SYSTEM...WOULD SUPPORT THIS AS WELL. THEN THERE MAY BE SOME REDEVELOPMENT IN THE WEST IN THE AFTERNOON. SO SLIGHT CHANCE TO CHANCE WILL BE MENTIONED ALL DAY. WITH CLOUDS...PRECIPITATION...AND UPSLOPE WINDS...WILL TEND TOWARD THE COOLER GUIDANCE. RIGHT REAR QUADRANT OF THE JET AFFECTS THE SOUTHEAST HALF OF THE FORECASET AREA DURING THE NIGHT. CURRENT PRECIPITATION FORECAST FOR THE NIGHT IS MATCHING NEW GUIDANCE VERY WELL...AND DO NOT PLAN ON CHANGING AT ALL. FRIDAY/FRIDAY NIGHT...WEAK MID AND UPPER LEVEL LIFT COMES IN DURING THE AFTERNOON AND THEN MOVES INTO THE WESTERN HALF OF THE FORECAST AREA. MOISTURE APPEARS TO BE ADEQUATE. WILL HAVE SLIGHT CHANCE IN THE COLORADO COUNTIES IN THE AFTERNOON. THEN WILL HAVE A SLIGHT CHANCE... AT LEAST THROUGH THE CENTRAL PORTION OF THE FORECAST AREA THROUGH THE NIGHT. WILL HAVE SOME SUN...AND WILL WARM IT UP A LITTLE ALTHOUGH NOT MUCH WITH UPSLOPE WINDS AND MOIST GROUND. SATURDAY...BOUNDARY MOVES INTO THE NORTHWEST HALF OF THE FORECAST AREA DURING THE AFTERNOON AND THEN THROUGH THE AREA DURING THE NIGHT. INTERESTINGLY ENOUGH...ALL THE MODELS INDICATE LIFT THROUGH THE MID LEVELS INCREASING...BEGINNING RIGHT AT 12Z...THROUGH THE DAY. IT GIVES ME SOME CONFIDENCE THAT ALL THE MODELS ARE INDICATING THIS BUT ALL NOT PRODUCING PRECIPITATION EXCEPT FOR THE WRF-NAM. WILL PUT SOME LOW CHANCE OF PRECIPITATION OF PRECIPITATION...AND PROBABLY FOR THE DAY. WILL GO NEAR TO SLIGHTLY BELOW GUIDANCE FOR MAXES. FOR SUNDAY THROUGH WEDNESDAY...MODELS REMAIN CONSISTENT AND IN GOOD AGREEMENT BETWEEN EACH OTHER AND PREVIOUS RUNS. SOME DIFFERENCES SHOW UP TOWARD THE END OF PERIOD. HOWEVER...ESSENTIALLY WESTERN RIDGE WILL BUILD AND LEAVE AREA OPEN TO SHORTWAVE TROUGHS MOVING THROUGH IN NORTHWEST FLOW ALOFT. EAST TO SOUTH WINDS WILL KEEP LOW LEVEL MOISTURE IN THE AREA. ALSO BOUNDARIES WILL BE IN AND NEAR THE FORECAST AREA THROUGH THE PERIOD. KEPT SLIGHT CHANCE TO CHANCE POPS IN THROUGH THE ENTIRE TIME. RIGHT NOW THE BEST CHANCE LOOKS TO BE SUNDAY. IT GETS A LITTLE MORE IFFY IN THE MONDAY TO WEDNESDAY TIME FRAME BUT AM LEARY OF THIS FLOW PATTERN. DURING THAT TIME...IT LOOKS LIKE THE WESTERN PORTION WILL HAVE THE BEST CHANCE. WENT PRETTY CLOSE TO GUIDANCE EXCEPT FOR THE END WHERE THE GFS LOOKS TOO COOL BECAUSE OF CONVECTIVE FEEDBACK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
Hazardous weather outlook, Jun 21, 10:48 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT WED JUN 21 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM CDT WED JUN 21 2006 /1048 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE TRI-STATE REGION THIS AFTERNOON WHILE A FRONTAL BOUNDARY SLOWLY DRIFTS SOUTHEASTWARD INTO NORTHWESTERN KANSAS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN COLORADO AHEAD OF THIS DISTURBANCE WHILE OTHER ISOLATED STORMS INITIATE ALONG THE FRONTAL BOUNDARY IN NORTHWEST KANSAS. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. DURING THE LATE EVENING AND OVERNIGHT HOURS...THE STORMS WILL ORGANIZE INTO A LARGE CLUSTER...SPREADING EAST AND SOUTHEAST ACROSS PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE EXPECTED. THE HIGHEST THREAT FOR SEVERE STORMS WILL BE SOUTH OF A LINE EXTENDING FROM YUMA COLORADO TO COLBY AND HILL CITY KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY THROUGH MONDAY THE WEATHER PATTERN CONTINUES TO ADVERTISE LATE AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING ACROSS THE TRI-STATE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY. DRIER WEATHER IS EXPECTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/BTS
In the hours before
Local storm report, Jun 21, 6:52 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 15 S BETHUNE 39.09N 102.42W
06/21/2006 M1.00 INCH KIT CARSON CO PUBLIC
&&
BOYDLocal storm report, Jun 21, 6:59 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
659 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 6 NE KIRK 39.68N 102.52W
06/21/2006 YUMA CO NWS EMPLOYEE
&&
BOYDLocal storm report, Jun 21, 7:05 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 4 SW VERNON 39.89N 102.37W
06/21/2006 M1.75 INCH YUMA CO TRAINED SPOTTER
&&
BOYDLocal storm report, Jun 21, 7:16 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 10 N CHEYENNE WELLS 38.96N 102.35W
06/21/2006 CHEYENNE CO PUBLIC
&&
BOYDLocal storm report, Jun 21, 7:21 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 11 NW CHEYENNE WELLS 38.93N 102.50W
06/21/2006 M1.00 INCH CHEYENNE CO LAW ENFORCEMENT
&&
BOYDLocal storm report, Jun 21, 7:37 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 WNW VERNON 39.96N 102.39W
06/21/2006 M2.75 INCH YUMA CO LAW ENFORCEMENT
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:11 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 64 min |
| Jun 21, 6:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
| Jun 21, 6:29 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| Jun 21, 6:37 PM MDT | Tornado Warning | GLD | Yuma | 53 min |
| Jun 21, 6:41 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Jun 21, 7:12 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Jun 21, 7:15 PM MDT | Tornado Warning | GLD | Kit Carson | 30 min |
| Jun 21, 7:32 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Jun 21, 7:49 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
| Jun 21, 8:08 PM MDT | Tornado Warning | GLD | Kit Carson | 67 min |
| Jun 21, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 46 min |
| Jun 21, 8:38 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 77 min |
| Jun 21, 8:53 PM MDT | Flash Flood Warning | GLD | Kit Carson | 67 min |
| Jun 21, 10:31 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 35 min |
| Jun 22, 1:14 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 46 min |
| Jun 22, 3:58 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.